MAUDE Adverse Event Report: GN RESOUND; RESOUND LINX3D 9

GN RESOUND; RESOUND LINX3D 9
Model Number LT9ITC-DW-HP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Interpretation (so far) of the event by manufacturer; hearing aids were repaired and receivers exchanged.When returned to the hearing care professional (hcp), the hcp did not recalibrate the device.Aids need to be recalibrated after repair.This could explain the loud shrill feedback sound but we need to investigate the devices first.Requested to be returned but not yet in our possesion.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Manufacturing date of s/n (b)(4) (right device) is 07/12/2020.Manufacturing date of s/n (b)(4) (left device) is 07/12/2020.
 
Event or Problem Description
Has making loud shrill feedback sound like an airplane taking off, after coming back from repair.Aids sent in for repair for the same reason and are back and doing the same thing.Did not happen in the office, but started about an hour after getting home.Aids were in ears for 2-3 mins before they were pulled out.This caused the patient pain and a headache which was gone after taking medicine.Note: only the receiver was replaced when repaired per the hcp and the hcp did not calibrate the devices after the aids came back from repair.She only saved the previous settings from the database.Advised hcp that the aids do need to be calibrated when they come back from repair.Patient is on phone with the hcp.Advised hcp that the patient should not be wearing the devices at all.Aids to be sent back to qe.Complaint created.Spoke with (b)(6) her isr, who recommended she speak to (b)(4) re: how repair or replacement of the device.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? potentially yes.Has the patient been in contact with a professional? no.Please choose the duration of the sound? more than 10 seconds (2--3 minutes).What type of receiver? high power on right ear and mp on left ear.Interpretation of the event by manufacturer; hearing aids were repaired and receivers exchanged.When returned to the hearing care professional (hcp), the hcp did not recalibrate the device.Aids need to be recalibrated after repair.This could explain the loud shrill feedback sound but we need to investigate the devices first.Requested to be returned but not yet in our possession.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
Has making loud shrill feedback sound like an airplane taking off, after coming back from repair.Aids sent in for repair for the same reason and are back and doing the same thing.Did not happen in the office, but started about an hour after getting home.Aids were in ears for 2-3 mins before they were pulled out.This caused the patient pain and a headache which was gone after taking medicine.Note: only the receiver was replaced when repaired per the hcp and the hcp did not calibrate the devices after the aids came back from repair.She only saved the previous settings from the database.Advised hcp that the aids do need to be calibrated when they come back from repair.Patient is on phone with the hcp.Advised hcp that the patient should not be wearing the devices at all.Aids to be sent back to qe.Complaint created.Spoke with emie her isr, who recommended she speak to (b)(6) re: how repair or replacement of the device.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? potentially yes.Has the patient been in contact with a professional? no.Please choose the duration of the sound? more than 10 seconds (2--3 minutes) what type of receiver? high power on right ear and mp on left ear.Interpretation of the event by manufacturer; hearing aids were repaired and receivers exchanged.When returned to the hearing care professional (hcp), the hcp did not recalibrate the device.Aids need to be recalibrated after repair.This could explain the loud shrill feedback sound but we need to investigate the devices first.Requested to be returned but not yet in our possesion.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Final report conclusion in section h10.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr follow up submitted on 22mar2021 interpretation (so far) of the event by manufacturer; hearing aids were repaired and receivers exchanged.When returned to the hearing care professional (hcp), the hcp did not recalibrate the device.Aids need to be recalibrated after repair.This could explain the loud shrill feedback sound but we need to investigate the devices first.Requested to be returned but not yet in our possesion.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Additional info to h4: manufacturing date of s/n (b)(6) (right device) is 07/12/2020 additional info to h4: manufacturing date of s/n (b)(6) (left device) is 07/12/2020 final report summary the case has been reviewed from a clinical perspective.Customer reported: - following devices coming back from repair, they appear to be shrilling, similar to feedback.- sounds lasted for 2-3 minutes, and patient reportedly had to take pain medication for a headache; however did not seek medical attention - it was reported that the receivers were replaced when repaired per the hcp and hcp did not calibrate the device - only data pulled from session - it was advised that the hcp perform calibration while on the patient's ears.- it was recommended that patient not wear the devices until dfs calibration could be performed.Clinical evaluation of the event.Upon receiving devices back from repair, patient experienced feedback like sound for 2-3 minutes while at home.Patient reported taking pain medication for headache but did not seek medical attention.Receivers were replaced in the office.And data from session was pushed to the devices.Dfs calibration was not reperformed.It was recommended that hcp advise patient not to wear devices and for dfs calibration be performed.Clinical conclusion on the case is that even though unpleasant, it is unlikely that this would cause harm to residual hearing clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg : the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Final report conclusion as it is concluded that even if the loud sound was no doubt unpleasant, it is unlikely that this would cause harm to residual hearing.Therefore as there has been no serious injury or death and a similar event, should it recur, also is unlikely to cause serious injury (harm to residual hearing) ot death, we conclude that this event is not reportable:.

Brand Name
GN RESOUND
Common Device Name
RESOUND LINX3D 9
MDR Report Key10905098
Report Number3005650109-2020-00048
Device Sequence Number1220551
Product Code OSM
UDI-Device Identifier05708296142514
UDI-Public05708296142514
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberLT9ITC-DW-HP
Device Catalogue NumberLT9ITC-DW-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;